Hi, I'm from Poland and I have tardive dyskinesia before using abilify. Is it possible to cure it? Without drugs? Because I had take it only four months and I had akathisia and doctor have me also akineton. I am only 23 years old. I have schizotypic disorder. Please answer. I need help.
My TD was caused by years of being on Abilify and Wellbutrin. My advice is to check all of your meds & perspective meds on a website like med.com to make sure that they're not contraindicated with Tardive Dyskinesia. My neurologist told me that there's 2 chances for TD to go away either when you stop the causative meds and the next is 3 years in they don't know why, but if it doesn't go away then it is permanent. Good luck.
I was told the same thing as hopingtosparkagain. My culprit was many years of risperidone. I am a little past 2 years and I still have it but it is under control for the most part with medication. My Dr and I research every new drug that she wants to use -or any other dr -for the side effects of TD. Stress is what really brings mine to the surface. I try to get some exercise at least every other day and pamper myself a couple days a week. It's amazing what your thoughts and mind can do to your physical health. I hope you find the answer you're looking for soon. Please share it with us. Good luck and God bless.
I have had tardive dyskinesia possibly since 2010 but have been diagnosed with everything from m.s. to neurofairinopathy to spinal cerebral ataxia type 6 and willsons disease and all the time had t.d.. Mine started 2 and a half years after stopping Haldol, Zyprexa, and Respadol that I had been on for about 13 years for depression. I had t.d. So bad I have an electric wheelchair because I have all over body movements or chorea and bad muscle spasms. Since 2015 it has gotten a little better but I still have some very bad body movements and have help from a caregiver every day but I can now walk with a cane, I have been on numerous different medications for it and the only thing I have found to help even a little was Zaniflex to date now I have a neurologist that keeps telling me that I need to go on abilify to try to stop the movements that a cocktail of antipsychotics has caused because the medicine that can cause the t.d. Can also stop it.
I am not sure how true this is but being unable to walk or take care of myself without help Iam at least going to try it. I hope this might help you and I pray that you get better .
My husband was told that if he still had his severe case of TD at the five year mark after stopping the Zyprexa, then he should consider it permanent. Please ask your MD about tetrabenazine or valbenazine to treat the TD. Anti-anxiety meds can also be somewhat effective in reducing TD symptoms.
My Dr. has told me depending on the drug you are on causing those symptoms it will go away after discontinuing. I am on a drug right now that causes both but, need the drug he has put me on. He. Has put me on a new drug Ingrezza to see if it will decrease the symptoms which seems to be helping so far but, just started it. He says I have a mixture of Akasia and Tardive Dyskinesia due to the Med.
I got TD from taking risperidone. At least that's what I was taking when it started. My dr told me it could have been caused by any number of drugs I've taken in the past. Mainly antipsychotics. I was taken off of it right away and I take Valium and Flexeril for the symptoms I still have. My dr has talked about putting me on the new drug Ingrezza cuz it works well for mouth and tongue movements which I have. Not sure I want to take it though. I've had symptoms for 4 years now.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jun 2012 • 2 answers
Updated 15 Jun 2018 • 9 answers
Updated 11 Jan 2014 • 2 answers
I have tardive dyskinesia, probably from taking 30 mgs of Abilify for many years. It started when I?
Updated 9 Apr 2015 • 4 answers
Updated 5 Apr 2016 • 1 answer